Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 8, 2016, 2:35 PM CST for 20 counties in Texas. It took effect at Dec 9, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 2:35 PM CST (20:35 UTC)
- In effect from
- Dec 9, 2016, 12:00 AM CST
- Expired
- Dec 9, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 43 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS74 KEWX 082035 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CST THU DEC 8 2016 TXZ173-191>194-204>208-221-223-090500- /O.CAN.KEWX.WI.Y.0004.000000T0000Z-161208T2200Z/ /O.NEW.KEWX.FZ.W.0003.161209T0600Z-161209T1500Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-WILSON-GONZALES- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...FLORESVILLE...GONZALES 235 PM CST THU DEC 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TEMPERATURE...LOW TEMPERATURES FRIDAY MORNING IN THE MID 20S ACROSS THE HILL COUNTRY AND IN THE UPPER 20S TO LOW 30S ELSEWHERE. * IMPACTS...FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. THOSE WITH COLD-SENSITIVE ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES SUCH AS SPRINKLER SYSTEMS... SHOULD PREPARE NOW FOR THIS FREEZE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ183>185-187-202-203-209-225-090500- /O.NEW.KEWX.FZ.W.0003.161209T0600Z-161209T1500Z/ VAL VERDE-EDWARDS-REAL-BANDERA-KINNEY-UVALDE-FAYETTE-LAVACA- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BANDERA...BRACKETVILLE...UVALDE...LA GRANGE...HALLETSVILLE 235 PM CST THU DEC 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * TEMPERATURE...LOW TEMPERATURES FRIDAY MORNING IN THE MID 20S ACROSS THE HILL COUNTRY AND IN THE UPPER 20S TO LOW 30S ELSEWHERE. * IMPACTS...FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. THOSE WITH COLD-SENSITIVE ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES SUCH AS SPRINKLER SYSTEMS... SHOULD PREPARE NOW FOR THIS FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
029 WWUS74 KEWX 090352 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 952 PM CST THU DEC 8 2016 TXZ173-183>185-187-191>194-202>209-221-223-225-091500- /O.CON.KEWX.FZ.W.0003.161209T0600Z-161209T1500Z/ WILLIAMSON-VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-TRAVIS-BASTROP-LEE- KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- WILSON-GONZALES-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...ROCKSPRINGS... LEAKEY...BANDERA...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...FLORESVILLE...GONZALES... HALLETSVILLE 952 PM CST THU DEC 8 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * TEMPERATURE...LOW TEMPERATURES FRIDAY MORNING IN THE MID 20S ACROSS THE HILL COUNTRY AND IN THE UPPER 20S TO LOW 30S ELSEWHERE. * IMPACTS...FREEZING TEMPERATURES MAY RESULT IN DAMAGE TO TENDER VEGETATION AND SENSITIVE PLANTS AND THESE PLANTS SHOULD BE PROTECTED. THOSE WITH COLD-SENSITIVE ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES SUCH AS SPRINKLER SYSTEMS... SHOULD PREPARE NOW FOR THIS FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
171 WWUS74 KEWX 091503 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 903 AM CST FRI DEC 9 2016 TXZ173-183>185-187-191>194-202>209-221-223-225-091615- /O.EXP.KEWX.FZ.W.0003.000000T0000Z-161209T1500Z/ WILLIAMSON-VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-TRAVIS-BASTROP-LEE- KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- WILSON-GONZALES-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...ROCKSPRINGS... LEAKEY...BANDERA...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...FLORESVILLE...GONZALES... HALLETSVILLE 903 AM CST FRI DEC 9 2016 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR AREAS OF THE HILL COUNTRY AND ALONG INTERSTATE 35 HAS BEEN ALLOWED TO EXPIRE AT 9 AM CST. THERE ARE FEW LOCATIONS OVER THE HILL COUNTRY REPORTING TEMPERATURES FROM THE 31 TO 32 RANGE. HOWEVER...THESE LOCATIONS SHOULD WARM UP WITHIN THE NEXT HOUR TO ABOVE THE FREEZING MARK. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 8, 2:35 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 8, 2:35 PM CST, 0 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 235 PM CST Thu Dec 8 2016 .SHORT TERM (Tonight through Friday Night)... Wind gusts are gradually decreasing this afternoon with almost all locations below Wind Advisory criteria. Therefore we have cancelled the Wind Advisory. Still breezy conditions through the remainder of the afternoon and evening producing wind chill values in the mid 20s to low 30s. Some isentropic ascent developing is also producing some patchy light rain across the far southeast counties and this will continue into the early evening before shifting east. Some patchy light sleet was also reported earlier this afernoon across Kerr Country. Can not rule out some light sleet reaching the ground through the remainder of the afternoon across locations farther east in the northern Hill Country, but no impacts are expected. Cold tonight with a freeze currently expected near and north of a Del Rio to San Antonio to Halletsville line. Winds do not completely diminish overnight and with cloud cover present overnight low temperatures and freeze potential across southern CWA is less certain. Currently lows in the mid 20s are forecast across the Hill Country and upper 20s to low 30s elsewhere near and north of the above mentioned line. A Freeze Warning has been issued for those counties that have not had their first freeze of the season. Clearing and less wind tomorrow but still cool. Highs in the mid to upper 40s are forecast. Isentropic ascent develops late Friday night with clouds returning from south to north. This should prevent a freeze from occuring Friday morning across the southern CWA, but areas across the Hill Country and portions of Central Texas could see another freeze. && .LONG TERM (Saturday through Thursday)... The return flow and upglide increases during the day on Saturday and Saturday night. Patchy light rain or drizzle is possible along the I-35 corridor Saturday with a slight chance for showers developing near and east of I-35 Saturday night and Sunday. High temperatures modify Sunday back into the 60s. A cold front will move into the area on Monday, with the ECMWF weakest and washing the front out over the area while the GFS is slightly stronger. The front does not look to have much impact on temperatures with highs Monday and Tuesday into upper 60s to low 70s. Models diverge significantly Wednesday into Thursday, with the GFS stronger with another front while the ECMWF keeps the front north of the area. Currently a 20 plus degree spread in Wednesday and Thursday high temperatures exists between the GFS and ECMWF MOS. Have sided closer toward the cooler GFS at this time. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 28 46 34 50 49 / 0 0 0 10 20 Austin Bergstrom Intl Airport 29 45 33 51 49 / 0 0 0 20 20 New Braunfels Muni Airport 29 46 35 50 48 / 0 0 0 20 20 Burnet Muni Airport 26 43 31 48 46 / 0 0 0 10 10 Del Rio Intl Airport 32 47 32 53 41 / 0 0 0 0 - Georgetown Muni Airport 26 43 32 49 48 / 0 0 0 10 20 Hondo Muni Airport 29 48 34 49 45 / 0 0 0 10 10 San Marcos Muni Airport 29 45 34 50 49 / 0 0 0 10 20 La Grange - Fayette Regional 31 48 35 54 51 / 10 0 0 10 20 San Antonio Intl Airport 31 47 36 49 47 / 0 0 0 20 20 Stinson Muni Airport 32 47 37 49 48 / 0 0 0 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM CST Friday for the following counties: Bandera...Bastrop...Bexar...Caldwell...Comal... Edwards...Fayette...Gonzales...Guadalupe...Hays...Kinney...Lavaca... Lee...Medina...Real...Travis...Uvalde...Val Verde...Williamson... Wilson. && Mesoscale/Aviation...17 Synoptic/Grids...Runyen
Hazardous weather outlook, Dec 8, 4:34 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 434 AM CST THU DEC 8 2016 TXZ171>173-183>194-202>209-217>225-228-091045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 434 AM CST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...TODAY THROUGH FRIDAY MORNING. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH SOME GUSTS OF 35 TO 40 MPH WILL OCCUR BEHIND A STRONG COLD FRONT THIS MORNING AND AFTERNOON NEAR THE I-35 CORRIDOR AND ADJACENT AREAS. A WIND ADVISORY IS IN EFFECT NEAR AND EAST OF I-35 CORRIDOR COUNTIES FROM 6AM THROUGH 4PM TODAY. THERE IS A VERY SLIGHT CHANCE OF A LIGHT RAIN AND SLEET MIX THIS MORNING NORTH OF A FREDERICKSBURG TO GEORGETOWN LINE. GROUND TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING WITH NO ICE ACCUMULATION EXPECTED. FURTHERMORE, A WIDESPREAD FREEZE IS EXPECTED FRIDAY MORNING. SOME LOCATIONS IN THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU WILL LIKELY EXPERIENCE A HARD FREEZE AS TEMPERATURES FALL INTO THE MID- 20S. UPPER 20S TO LOW 30S ARE EXPECTED MOST OTHER LOCATIONS ACROSS SOUTH-CENTRAL TEXAS. A FREEZE WARNING IS EXPECTED TO BE ISSUED LATER THIS AFTERNOON FOR THE OVERNIGHT AND MORNING HOURS OF FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ALLEN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.